Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe leg cramps while on Quinine

Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

default
Posted on Mon, 29 Aug 2016 in Bones, Muscles and Joints
Question: i have leg cramps every night when I am asleep, they wake me up. I have tried quinine and it does nothing. I have been told that Magnesium helps but I don't know how many mg to take. Any suggestions?
My email address is YYYY@YYYY .
doctor
Answered by Dr. Mahaveer Patil 50 minutes later
Brief Answer:
do some basic blood investigations

Detailed Answer:
Hi XXXXXXXXXXX

Welcome to HEALTHCARE MAGIC..

How was your day?

Hope this message finds you in good health.

I have gone through your query in detail and understand your concern.

I generally see many cases like this at my clinic. I have found that the main reason for the leg cramps at night in this age is deficiency of vitamin D, calcium and/or other vitamins

At this age, in your case, naturally there is a deficiency of calcium,vitamins due to menopause. If you have superadded iron and protein deficiency, it may aggravate the problems. Magnesium as such wont matter much..

i would suggest you to get a few blood test done to find out exact cause,instead of taking medications blindly.

the investigations should contain- complete blood count, sugar levels, calcium, vitamin D, vitamin B12,and magnesium.

Till then you can start on multi vitamin and calcium supplements.

take 1 multivitamin tablet in morning after meals, and one calcium tablet at night.

Add a protein powder supplement- 2 teaspoons in a glass of milk during breakfast.
Before sleeping, apply local cream to the legs, hot fomentation and a compression stockinette, take a pillow below both calves.

Do let me know the blood reports once they are done so that i can guide you further

You should eventually get back to normal in coming few days.Nothing to worry about, as long as i am there to help you.     

I hope your question has been answered.

Feel free to consult me anytime for follow-up queries. Take care,God bless.
Wish you a healthy life : )

If you do not have any clarifications,you can close the discussion.
     
Kind Regards..
Dr Mahaveer Patil, (MBBS,MS,Mch)
Consulting Orthopaedic and Trauma Surgeon

-     If you were satisfied and happy with my answer ,PLEASE RATE THIS ANSWER AND LEAVE YOUR SINCERE FEEDBACK .

Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Lab Tests ,  

Recent questions on  Vitamin b12

doctor1 MD

hi i am sandep jain .. i am suffering vitamin b12 deficiency..doctor suggested me vitcofol injection twice a day but it was occured sensitive..he...

doctor1 MD

hello doctor my father is aged 70. He suffers from peripheral neuropathy for the past 5 years. He has mild diabetes. He has taken many medications...

doctor1 MD

Hi i am writting on behalf of my 83year ols mother, for months she has complaines of funny heads (no headaches) she has a vitamin b12 defficientcy...

doctor1 MD

HOW TO TREAT CHEMICAL BURN INSIDE OF THE MOUTH(MUCOSSA). I HAD PLACED VITAMIN D3 WATER SOLUABLE TABLET. IT SEEMS TO HAVE ULCER PROBLEM FOR PAST TWO...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor...